# SDR 99ZZZX1065

- Difficulty date: January 25, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9290P
- Make and model: Piper PA-44-180
- Aircraft serial: 4496019
- Propeller: Hartzl HCC2YK1
- System (JASC): 6114 · Propeller Hub Section
- Part: Stop
- Part number: 7871300
- Condition: Broken
- Location: Propeller
- Part time: 482 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PLASTIC STOP PLATE ASSY BROKE AT BOTTOM OF PLATE ON EACH SIDE DIRECTLY UNDER LT AND RT PROP CONTROL LEVERS.  THE BROKEN PIECES WERE RETAINED BY THE SPRING WHICH IS PART OF THE ASSY.  THESE PIECES PIVOT UP AND OUT WHEN THE PROP LEVERS WERE MOVED TO FEATHER.  THE PIECE ON THE LEFT WAS THEN DIRECTLY BELOW THE RT THROTTLE LEVER.  THIS MAY BIND THE THROTTLE CONTROL OR REDUCE ITS TRAVEL AFT.  POSSIBLE CAUSE OF BREAKAGE IS FATIGUE OF THE HARD PLASTIC PLATE.  THIS AIRCRAFT IS USED IN-FLIGHT TRAINING AND CONTROLS ARE OFTEN PLACED IN FEATHER.  RECOMMENDATION TO PREVENT RECURRENCE - MANUFACTURE PLATE FROM MORE DURABLE MATERIAL OR INCORPORATE A HINGE OR PIVOT WHERE FATIGUE OCCURS.
